EconPapers    
Economics at your fingertips  
 

Optimal auction with a general distribution: Virtual valuation without densities

Paulo Monteiro and Benar Fux Svaiter

Journal of Mathematical Economics, 2010, vol. 46, issue 1, 21-31

Abstract: We characterize the optimal auction in an independent private values framework for a completely general distribution of valuations. We do this introducing a new concept: the generalized virtual valuation. To show the wider applicability of this concept we present two examples showing how to extend the classical models of Mussa and Rosen and Baron and Myerson for arbitrary distributions.

Keywords: Optimal; auction; Independent; private; values; Virtual; valuation; Ironing (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4068(09)00066-4
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Optimal auction with a general distribution: virtual valuation without densities (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:46:y:2010:i:1:p:21-31

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:46:y:2010:i:1:p:21-31